Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 21, 2022, 2:44 PM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 6 counties in Texas. It took effect at Apr 22, 2022, 12:00 PM CDT. It was in force for 16 hr. 33 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 21, 2022, 2:44 PM CDT (19:44 UTC)
- In effect from
- Apr 22, 2022, 12:00 PM CDT
- Expired
- Apr 23, 2022, 4:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:53 PM CDT | NON-TSTM WND GST 66 | 4 Ssw Dalhart, TX | |
| Apr 22, 3:00 PM CDT | NON-TSTM WND GST 58 | Boise City, OK | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM BOISE CITY. |
| Apr 22, 3:00 PM CDT | NON-TSTM WND GST 58 | Boise City, OK | |
| Apr 22, 3:30 PM CDT | NON-TSTM WND GST 64 | Boise City, OK | |
| Apr 22, 3:53 PM CDT | NON-TSTM WND GST 61 | Guymon, OK | |
| Apr 22, 3:55 PM CDT | NON-TSTM WND GST 61 | 2 N Kenton, OK | |
| Apr 22, 4:41 PM CDT | HAIL 1 | 9 Ne Dalhart, TX | |
| Apr 22, 4:41 PM CDT | HAIL 1 | Dalhart, TX | |
| Apr 22, 4:50 PM CDT | NON-TSTM WND GST 61 | Goodwell, OK | |
| Apr 22, 5:25 PM CDT | HAIL 1.75 | 7 Sse Griggs, OK | |
| Apr 22, 5:30 PM CDT | NON-TSTM WND GST 63 | Kenton, OK | |
| Apr 22, 5:35 PM CDT | HAIL 1.75 | 6 Ne Griggs, OK | |
| Apr 22, 5:44 PM CDT | HAIL 2.75 | 4 Sw Eva, OK | |
| Apr 22, 5:54 PM CDT | HAIL 2 | 6 N Eva, OK | |
| Apr 22, 6:00 PM CDT | NON-TSTM WND GST 63 | Goodwell, OK | |
| Apr 22, 6:10 PM CDT | HAIL 1 | 15 Nw Stratford, TX | |
| Apr 22, 6:10 PM CDT | NON-TSTM WND GST 70 | Dalhart, TX | |
| Apr 22, 7:09 PM CDT | TSTM WND GST 76 | 9 Nne Sunray, TX | |
| Apr 22, 7:38 PM CDT | HAIL 1.5 | Guymon, OK | |
| Apr 22, 7:38 PM CDT | HAIL 1.75 | 1 Ese Guymon, OK | |
| Apr 22, 7:56 PM CDT | NON-TSTM WND DMG | 3 Nw Booker, TX | SHINGLES BLOWN OFF A STRUCTURE. 1-INCH TREE LIMBS BLOWN DOWN. |
| Apr 22, 8:06 PM CDT | HAIL 1 | 8 N Optima, OK | |
| Apr 22, 8:10 PM CDT | HAIL 1 | 7 Ssw Spearman, TX | |
| Apr 22, 8:18 PM CDT | HAIL 0.75 | 2 Sw Spearman, TX | |
| Apr 22, 8:22 PM CDT | HAIL 2 | 4 Ssw Spearman, TX | |
| Apr 22, 8:27 PM CDT | HAIL 2 | 1 Ssw Spearman, TX | |
| Apr 22, 8:39 PM CDT | HAIL 2 | Waka, TX | |
| Apr 22, 8:40 PM CDT | NON-TSTM WND GST 74 | 8 Wsw Slapout, OK | MESONET STATION SLAP SLAPOUT. |
| Apr 23, 12:53 AM CDT | TSTM WND GST 59 | 3 Sw Dalhart, TX | |
| Apr 23, 1:15 AM CDT | TSTM WND GST 59 | 11 Ne Eva, OK | |
| Apr 23, 1:45 AM CDT | TSTM WND GST 66 | 2 E Goodwell, OK | |
| Apr 23, 2:39 AM CDT | TSTM WND GST 59 | 8 W Lipscomb, TX | |
| Apr 23, 3:34 AM CDT | TSTM WND DMG | 1 N Perryton, TX | RESIDENTIAL FENCING BLOWN OVER. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3766 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS74 KAMA 211944 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 244 PM CDT Thu Apr 21 2022 OKZ001>003-TXZ001>006-220345- /O.UPG.KAMA.HW.A.0005.220422T1700Z-220423T0600Z/ /O.NEW.KAMA.HW.W.0006.220422T1700Z-220423T0600Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley- Including the cities of Hartley, Spearman, Channing, Forgan, Boise City, Higgins, Dalhart, Gruver, Romero, Booker, Conlen, Waka, Perryton, Stratford, Follett, Wolf Creek Park, Keyes, Beaver, Ware, Farnsworth, and Guymon 244 PM CDT Thu Apr 21 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds of 40 mph with gusts up to 65 mph expected. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Ochiltree and Sherman Counties. * WHEN...From Noon Friday to 1 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ007>020-317-220345- /O.UPG.KAMA.HW.A.0005.220422T1700Z-220423T0600Z/ /O.NEW.KAMA.WI.Y.0010.220422T1700Z-220423T0600Z/ Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray- Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Wheeler, Borger, Claude, Glazier, Umbarger, Pampa, Twitty, Lora, Goodnight, Lela, Four Way, Lake Marvin, Codman, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Kingsmill, Bootleg, Dozier, Masterson, Miami, White Deer, Wellington, Canadian, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Wayside, Briscoe, Skellytown, Dumas, Shamrock, Wildorado, Boys Ranch, Hereford, and Dawn 244 PM CDT Thu Apr 21 2022 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds of 35 mph expected. * WHERE...A portion of the Panhandle of Texas. * WHEN...From Noon Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ferguson
6 follow-up statements
472 WWUS74 KAMA 220358 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1058 PM CDT Thu Apr 21 2022 OKZ001>003-TXZ001>006-221200- /O.CON.KAMA.HW.W.0006.220422T1700Z-220423T0600Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley- Including the cities of Hartley, Spearman, Channing, Forgan, Boise City, Higgins, Dalhart, Gruver, Romero, Booker, Conlen, Waka, Perryton, Stratford, Follett, Wolf Creek Park, Keyes, Beaver, Ware, Farnsworth, and Guymon 1058 PM CDT Thu Apr 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Ochiltree and Sherman Counties. * WHEN...From Noon Friday to 1 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ007>020-317-221200- /O.CON.KAMA.WI.Y.0010.220422T1700Z-220423T0600Z/ Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray- Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Wheeler, Borger, Claude, Glazier, Umbarger, Pampa, Twitty, Lora, Goodnight, Lela, Four Way, Lake Marvin, Codman, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Kingsmill, Bootleg, Dozier, Masterson, Miami, White Deer, Wellington, Canadian, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Wayside, Briscoe, Skellytown, Dumas, Shamrock, Wildorado, Boys Ranch, Hereford, and Dawn 1058 PM CDT Thu Apr 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...A portion of the Panhandle of Texas. * WHEN...From Noon Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LFM
311 WWUS74 KAMA 221008 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 508 AM CDT Fri Apr 22 2022 OKZ001>003-TXZ001>006-221815- /O.CON.KAMA.HW.W.0006.220422T1700Z-220423T0600Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley- Including the cities of Hartley, Spearman, Channing, Forgan, Boise City, Higgins, Dalhart, Gruver, Romero, Booker, Conlen, Waka, Perryton, Stratford, Follett, Wolf Creek Park, Keyes, Beaver, Ware, Farnsworth, and Guymon 508 AM CDT Fri Apr 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM CDT SATURDAY... * WHAT...Sustained south winds to around 40 mph with gusts of 60 to 70 mph are expected. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Ochiltree and Sherman Counties. * WHEN...From Noon today to 1 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ007>020-317-221815- /O.CON.KAMA.WI.Y.0010.220422T1700Z-220423T0600Z/ Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray- Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Wheeler, Borger, Claude, Glazier, Umbarger, Pampa, Twitty, Lora, Goodnight, Lela, Four Way, Lake Marvin, Codman, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Kingsmill, Bootleg, Dozier, Masterson, Miami, White Deer, Wellington, Canadian, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Wayside, Briscoe, Skellytown, Dumas, Shamrock, Wildorado, Boys Ranch, Hereford, and Dawn 508 AM CDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM CDT SATURDAY... * WHAT...Sustained south winds of 35 to 39 mph with gusts up to 55 mph are expected. * WHERE...Much of the Texas Panhandle. * WHEN...From Noon today to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 02
087 WWUS74 KAMA 221838 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 138 PM CDT Fri Apr 22 2022 OKZ001>003-TXZ001>006-230245- /O.CON.KAMA.HW.W.0006.000000T0000Z-220423T0600Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley- Including the cities of Hartley, Spearman, Channing, Forgan, Boise City, Higgins, Dalhart, Gruver, Romero, Booker, Conlen, Waka, Perryton, Stratford, Follett, Wolf Creek Park, Keyes, Beaver, Ware, Farnsworth, and Guymon 138 PM CDT Fri Apr 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds around 40 mph with gusts up to 65 mph. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Ochiltree and Sherman Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ007>020-317-230245- /O.CON.KAMA.WI.Y.0010.000000T0000Z-220423T0600Z/ Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray- Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Wheeler, Borger, Claude, Glazier, Umbarger, Pampa, Twitty, Lora, Goodnight, Lela, Four Way, Lake Marvin, Codman, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Kingsmill, Bootleg, Dozier, Masterson, Miami, White Deer, Wellington, Canadian, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Wayside, Briscoe, Skellytown, Dumas, Shamrock, Wildorado, Boys Ranch, Hereford, and Dawn 138 PM CDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds around 35 mph. * WHERE...A portion of the Panhandle of Texas. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ferguson
113 WWUS74 KAMA 221944 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 244 PM CDT Fri Apr 22 2022 OKZ001>003-TXZ001>006-230600- /O.CON.KAMA.HW.W.0006.000000T0000Z-220423T0600Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley- Including the cities of Hartley, Spearman, Channing, Forgan, Boise City, Higgins, Dalhart, Gruver, Romero, Booker, Conlen, Waka, Perryton, Stratford, Follett, Wolf Creek Park, Keyes, Beaver, Ware, Farnsworth, and Guymon 244 PM CDT Fri Apr 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds around 40 mph with gusts up to 65 mph. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Ochiltree and Sherman Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ007>020-317-230600- /O.CON.KAMA.WI.Y.0010.000000T0000Z-220423T0600Z/ Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray- Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Wheeler, Borger, Claude, Glazier, Umbarger, Pampa, Twitty, Lora, Goodnight, Lela, Four Way, Lake Marvin, Codman, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Kingsmill, Bootleg, Dozier, Masterson, Miami, White Deer, Wellington, Canadian, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Wayside, Briscoe, Skellytown, Dumas, Shamrock, Wildorado, Boys Ranch, Hereford, and Dawn 244 PM CDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds of 35 to 39 mph. * WHERE...A portion of the Panhandle of Texas. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ferguson
299 WWUS74 KAMA 230359 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1059 PM CDT Fri Apr 22 2022 OKZ001>003-TXZ001>006-230900- /O.EXT.KAMA.HW.W.0006.000000T0000Z-220423T0900Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley- Including the cities of Hartley, Spearman, Channing, Forgan, Boise City, Higgins, Dalhart, Gruver, Romero, Booker, Conlen, Waka, Perryton, Stratford, Follett, Wolf Creek Park, Keyes, Beaver, Ware, Farnsworth, and Guymon 1059 PM CDT Fri Apr 22 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Ochiltree and Sherman Counties. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ007>020-317-230600- /O.CON.KAMA.WI.Y.0010.000000T0000Z-220423T0600Z/ Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray- Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Wheeler, Borger, Claude, Glazier, Umbarger, Pampa, Twitty, Lora, Goodnight, Lela, Four Way, Lake Marvin, Codman, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Kingsmill, Bootleg, Dozier, Masterson, Miami, White Deer, Wellington, Canadian, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Wayside, Briscoe, Skellytown, Dumas, Shamrock, Wildorado, Boys Ranch, Hereford, and Dawn 1059 PM CDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds 30 to 35 mph. * WHERE...A portion of the Panhandle of Texas. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TLH
342 WWUS74 KAMA 230441 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1141 PM CDT Fri Apr 22 2022 OKZ001>003-TXZ001>006-230900- /O.CON.KAMA.HW.W.0006.000000T0000Z-220423T0900Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley- Including the cities of Hartley, Spearman, Channing, Forgan, Boise City, Higgins, Dalhart, Gruver, Romero, Booker, Conlen, Waka, Perryton, Stratford, Follett, Wolf Creek Park, Keyes, Beaver, Ware, Farnsworth, and Guymon 1141 PM CDT Fri Apr 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Ochiltree and Sherman Counties. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ007>020-317-230900- /O.EXT.KAMA.WI.Y.0010.000000T0000Z-220423T0900Z/ Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray- Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Wheeler, Borger, Claude, Glazier, Umbarger, Pampa, Twitty, Lora, Goodnight, Lela, Four Way, Lake Marvin, Codman, Canyon, Amarillo, Clarendon, Samnorwood, Buffalo Lake, Panhandle, Kingsmill, Bootleg, Dozier, Masterson, Miami, White Deer, Wellington, Canadian, Vega, Lutie, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Wayside, Briscoe, Skellytown, Dumas, Shamrock, Wildorado, Boys Ranch, Hereford, and Dawn 1141 PM CDT Fri Apr 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph. * WHERE...A portion of the Panhandle of Texas. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DGW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 21, 12:17 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 21, 12:17 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1217 PM CDT Thu Apr 21 2022
.AVIATION...18Z TAFs...
After MVFR stratus over GUY breaks up, VFR conditions should
prevail through the TAF period. Winds will tend to be out of the
south and, with a low level jet developing tonight, wind shear is
possible overnight. As sunrise approaches, surface winds will
increase, with 30 to 40 knot gusts possible at all sites Friday
morning. Only uncertainty is the potential for stratus to develop
overnight. Most aviation focused guidance keeps this from
developing, but will need to monitor this closely over the next
couple cycles.
Ferguson
&&
.PREV DISCUSSION... /Issued 456 AM CDT Thu Apr 21 2022/
SHORT TERM...Today and tonight.
Southwesterly flow aloft across the Panhandles with a
perturbation over southern and southeastern New Mexico forecast to
lift northeast into the Panhandles by 00Z Friday. Isolated
convection, a few possibly severe, may develop over the far
eastern Texas and Oklahoma Panhandles around the 00Z to 03Z Friday
time frame. Then drier conditions as subsidence prevails on the
exiting perturbation as it tracks northeast into Oklahoma and
Kansas tonight.
A frontal boundary nearby or across the extreme southeastern Texas
Panhandle this morning is forecast to slowly lift back to the
north and east by 00Z Friday. The warm front will continue lifting
north into southeastern Colorado and western Kansas by 12Z Friday.
A surface trough or dryline will sharpen up across southeastern
Colorado and eastern New Mexico overnight tonight as a surface low
develops and deepens over southeastern Colorado by 12Z Friday.
Schneider
FIRE WEATHER...Today.
Critical fire weather conditions are expected today across the
western Panhandles and also the central and parts of the southeast
Texas Panhandle today. Max RFTI values of 3 to 5 are forecast
across the southwest, central and parts of the southern Texas
Panhandle. Southwest 20 foot winds of 15 to 25 mph with gusts near
35 mph along with minimum afternoon relative humidity values as
low as 6 to 15 percent are forecast. ERC values in the 90th to
97th or greater percentile is forecast for all of the Panhandles
today. A Red Flag Warning remains in effect for a large part of
the western, central and southern Texas Panhandle and also the
western Oklahoma Panhandle today. Elevated fire weather conditions
are expected across the remainder of the Panhandles.
Schneider
LONG TERM...Friday through Wednesday.
For Friday and Friday night, a somewhat complicated weather
scenario is in the offing. A vigorous upper level low pressure
system embedded in a deep western states trof is forecast to
rotate east and northeast towards the northern plains by 12Z
Saturday. Meanwhile, low level moisture will quickly return to the
area courtesy of strong southerly flow. The dryline is expected to
be oriented north to south somewhere in the far western zones or
perhaps as far west as the Texas and New Mexico state line by mid
to late Friday afternoon. A capping inversion is likely to overspread
the region from northern Mexico due to strong southwest flow aloft
which will preclude tstm development much of the day on Friday.
However, by mid to late Friday afternoon, the surface dryline is
expected to sharpen and should become the focus for the development
of isolated to scattered showers and thunderstorms if the cap is
breached. Should this occur, some of the storms may become strong
to severe, with damaging winds and large hail the primary hazards,
although an isolated tornado cannot be completely ruled out.
It appears the greater threat for more widespread shower and
thunderstorm development will be Friday evening and night due to
the combination of a surface dryline present which will eventually
be overtaken by an eastward moving Pacific cold front, sufficient
moisture, a stout southerly low level jet, and increasing dynamics
from the approaching mid and upper level trof. Should all these
ingredients line up, then it appears at least a potential broken
line of showers and tstms would develop and march eastward across
the area. If this happens, damaging winds would be the primary
hazard, followed by large hail. Also, a brief tornado embedded
within the line cannot be ruled out. Given all the above, lowest
pops overall were placed in the far western zones and highest in
the eastern sections. SPC Day 2 outlook is quite reasonable based
on the overall synoptic pattern. Also, the High Wind Watch issued
earlier for Friday afternoon and evening remains plausible as the
surface pressure gradient will quickly tighten across the area in
response to the approaching strong upper level storm system.
A return to dry weather is anticipated for Saturday through Wednesday
as the residual upper level trof slides east of the area and is
replaced by an upper level ridge of high pressure which slowly
migrates eastward to the plains states by Monday afternoon and
remains in the vicinity through Wednesday.
02
FIRE WEATHER...Friday through Wednesday.
For Friday, retained the Fire Weather Watch issued earlier for the
far western sections due to strong winds and low relative humidity
values. This is a low confidence forecast as some models have much
higher dewpoints and associated moisture fields compared to others.
For Saturday, any critical fire weather conditions will be highly
dependent on where and how much rainfall occurs Friday afternoon
and night.
For Tuesday and Wednesday, elevated to possibly critical fire
weather conditions may develop across western and northwestern
sections of the area.
02
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Watch from Friday afternoon through late Friday night
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
Red Flag Warning until 9 PM CDT this evening for the following
zones: Armstrong...Carson...Dallam...Deaf Smith...Donley...
Gray...Hansford...Hartley...Hutchinson...Moore...Oldham...
Palo Duro Canyon...Potter...Randall...Sherman.
Fire Weather Watch from Friday afternoon through Friday evening
for the following zones: Dallam...Deaf Smith...Hartley...
Oldham.
OK...High Wind Watch from Friday afternoon through late Friday night
for the following zones: Beaver...Cimarron...Texas.
Red Flag Warning until 9 PM CDT this evening for the following
zones: Cimarron.
Fire Weather Watch from Friday afternoon through Friday evening
for the following zones: Cimarron.
&&
77/16Hazardous weather outlook, Apr 21, 5:19 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 519 AM CDT Thu Apr 21 2022 OKZ001>003-TXZ001>020-317-212100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 519 AM CDT Thu Apr 21 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions are expected across the western Oklahoma Panhandle and much of the Texas Panhandle due to south winds of 20 to 25 mph with some higher gusts along with minimum relative humidity values of 6 to 15 percent. A Red Flag Warning is in effect for this area from 1 PM this afternoon until 9 PM CDT this evening. Elsewhere across the central and eastern Oklahoma Panhandle as well as the eastern Texas Panhandle, elevated fire weather conditions are expected to develop from 1 PM to 9 PM today. Isolated thunderstorms may develop this evening across the far eastern sections of the Oklahoma and Texas Panhandles. A storm or two may become strong to severe, with hail to around the size of quarters and wind gusts of 50 to 60 mph the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are forecast to develop late Friday afternoon and night across the Oklahoma and Texas Panhandles. Some storms may become severe, with damaging winds and large hail the primary hazards, although an isolated tornado cannot be completely ruled out. Sustained south winds to around 40 mph with gusts of 60 to 65 mph will be possible Friday afternoon and evening across the Oklahoma and Texas Panhandles. A High Wind Watch remains in effect for this area. Elevated to critical fire weather conditions will be possible across the far western sections of the Oklahoma and Texas Panhandles Friday afternoon and early evening. A Fire Weather Watch is in effect for this area. Elevated to critical fire weather conditions will be possible across the Oklahoma and Texas Panhandles on Saturday, and across western and northwestern sections of the area Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today through Saturday as well as Tuesday and Wednesday. 02
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:44 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more | 37 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.